MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM PRX BDY CONE 20X95; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US RECLAIM PRX BDY CONE 20X95; RECLAIM IMPLANT : HIP FEMORAL STEM
Catalog Number 197520095
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Procedure was a second stage revision, patient had previous implant removed approx 8 weeks ago, non jnj implants, due to infection.Cement spacer was removed and the femur and acetabulum were lavaged extensively.The patient wound was then closed and redraped with new drapes and new set of sterile instruments.Acetabulum was prepped for pinnacle multi hole cup and was implanted with 2 screws and dual mobility liner, with no issues.Femur was then prepared for reclaim stem, reamed to 20mm and 20x190 angled stem was implanted.Trial performed using 95x40 trial neck.Definitive proximal body was placed in the usual fashion following the surgical technique, the tamp was used to engage the body to the taper on the stem, the assembly tool was then used to seat the taper.The surgeon noted a sound just prior to the tensile bar broke.When he removed the assembly tool he noted that the body appeared loose.The suspicion was that the femur had fractured, we removed all the implants and took an x-ray which confirmed the fracture which has appeared to begin at the weak point where the sinus in the proximal femur had been due to the infection.The fracture was reduced using cables and a distal femoral liss plate.The reclaim implants were re-implanted and hip joint reduced.Surgery was delayed 45 minutes due to the reported event.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected and distributed to approved specifications.Additional complaint information, monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
RECLAIM PRX BDY CONE 20X95
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19106113
Report Number1818910-2024-08305
Device Sequence Number7407756
Product Code LZO
UDI-Device Identifier10603295076896
UDI-Public10603295076896
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K102080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number197520095
Device Lot NumberJ50A92
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RECLAIM DISTAL TAPERED 20X190A; UNK INSERTION DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight106 KG